MAUDE Adverse Event Report: DEPUY MITEK LLC US ANGLED END EFFECT ELECTRODE, 21º; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US ANGLED END EFFECT ELECTRODE, 21º; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225304
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The initial reporter is a j&j employee.Investigation summary: the complaint device was received and evaluated.Visual inspection revealed that signs of activation on the active tip.The vapr hand piece used was not received for evaluation.The device was sent to the manufacturer for further testing.The visual inspection of the device was performed; as a result, the device not returned in the original packaging, no handpiece returned, no clear signs of activation, signs that device was connected to a handpiece.The investigation established that the return wire was no longer soldered to the return tube.The wire had become detached resulting in no continuity on the return circuit and no activation during the ablate and coagulate mode.A dhr review has been performed for the complaint device lot number u2103156; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.During our investigation we have been able to confirm an electrical fault.The root cause of the defect can be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing at process id 110 fit and solder pcb as per assy aid 515352 causing the return wire to become detached - human error.It is likely the poor solder bound was making an intermittent contact during the manufacturing process which allowed the device to pass electrical testing at process id 135 and then deteriorated further during transportation.The assignable root cause relating to this complaint is the manufacturing process.A capa investigation had already been completed to further investigate similar failure.A correction action from this capa was the retraining operators within cr1 against the current assembly aid 515352 process id 110 fit and solder pcb which should help prevent recurrence of this defect.The customer's device was manufactured in apr 2021 which was prior to this correction.In addition to the retaining preformed as part of continuous improvement the assembly aid 515352 was updated with an improved method of soldering which will allow the continued best practice for this soldering process.As detailed in the product control plan document 920576-gt this product is 100% electrically tested at process id 135 - check continuity active & return as part of its product test regime, therefore all reasonable containment is in place and additional containment work is not considered necessary.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in japan that during an unknown procedure on (b)(6) 2022, it was observed that the angled end effect electrode, 21º device did not run.During in-house engineering evaluation, it was determined that the return wire was no longer soldered to the return tube.According to the investigation, the wire had become detached resulting in no continuity on the return circuit; and therefore, no activation during the ablate and coagulate mode.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.

Brand Name
ANGLED END EFFECT ELECTRODE, 21º
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16412285
Report Number1221934-2023-00839
Device Sequence Number17550941
Product Code GEI
UDI-Device Identifier10886705009282
UDI-Public10886705009282
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number225304
Device Catalogue Number225304
Device Lot NumberU2103156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown